Hi, just wanting to know if Sculptra injecting can cause permanent nerve damage? I had Sculptra 4 weeks ago and at the time of the procedure I noticed my left eye could not shut, this felt really strange. When the procedure was finished I noticed i couldn't move my entire left side of my face, I looked as though I had a stroke. My doctor assured me this would go away, and it did. But i am nervous to go back and have more treatments incase it happens again, and damages a nerve permanently..
Can Sculptra Injections Cause Permanent Nerve Damage?
Doctor Answers (2)
Neurologic symptoms after Sculptra are due to anesthetic in the Sculptra solution
When Sculptra is dissolved, it's mixed with sterile water and 1 cc of lidocaine per vial. When the anesthetic diffuses to the area of facial nerves, temporary decrease in the function of these nerves happens.
Just to note that the normal relaxed form of the eye is open, so that when the nerves supplying the eye muscles are not functioning, closing the eye is a problem until the action of the anesthetic stops. The same inability to move other muscles of the face happens when the nerve supplying the signals to muscles of facial expression (facial nerve or its branches) is affected by the anesthetic.
Sculptra does not cause permanent nerve damage.
Can Sculptra cause permanent nerve damage
The short answer is: No permanent nerve damage from Sculptra injections.
Sculptra comes in the form of a powder. It has to be mixed 1 day before the procedure with distilled water and Xylocaine (a local anesthetic which makes the injections less painful). Paralysis of the muscles in the areas injected can occur, but it is temporary (a few hours).
If the Dr injected Sculptra in your temples, the temporal nerve may have been temporarily paralyzed. This happens rarely and it is totally reversible.
Therefore, do not worry about these harmless side effects of Sculptra injections.
Make sure that you are treated by an experienced, Board Certified Dermatologist or Plastic Surgeon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.